MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G52916
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Tipped Over (2589)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to initial reporter: the red safety button couldn¿t be depressed all the way which then led to the blue release button not being able to be depressed.The physician pressed the red safety harder with a hemostat and then was able to release the filter, which was tilted and needed to be retrieved.The physician grabbed another set off the shelf and had the same issue with the red safety button, but the filter eventually was released cleanly.Patient outcome: no harm was done to the patient.No additional procedures were needed.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Blank fields on this form indicate the information is unknown or unavailable.Inventional radiology (ir) inventory manager.Device marketed under pma/510(k): k211874.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: the red safety button could not be depressed all the way which then led to the blue release button not being able to be depressed.The physician then pressed the red safety harder with a hemostat and then was able to release the filter which was tilted and needed to be retrieved (b)(4).Then they grabbed another set off the shelf and had the same issue with the red safety button, but the filter eventually was released cleanly (b)(4).No harm was done to the patient.No additional procedures were needed.The jugular introducer was returned for device evaluation.There was blood and biological matter present on the jugular introducer.The jugular introducer was observed curved and with the red safety button depressed.It was not possible to push down the blue release button even after the jugular introducer had been soaked in water to dissolve hardened blood.The handle on the jugular introducer was separated and no nonconformances were observed.When the jugular introducer subassembly was taken out of the handle there was a lot of resistance on the springer.A kink was observed when the jugular introducer subassembly was out of the jugular handle.To measure the grasping hook, the cannula was cut to free the grasping hook.No nonconformance were observed on the grasping hook.The cause for the reported failure cannot be determined, based on the device evaluation.No evidence to suggest that the product was not manufactured according to specifications.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Based on the provided information and device evaluation an exact cause for this event cannot be established.However, during the device evaluation it was observed that the blue release button could not be depressed and ultimately the jugular introducer did not work as intended.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
lissi walmann
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key16510889
Report Number3002808486-2023-00058
Device Sequence Number17604441
Product Code DTK
UDI-Device Identifier10827002529165
UDI-Public(01)10827002529165(17)251006(10)E4315981
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2025
Device Model NumberG52916
Device Catalogue NumberIGTCFS-65-1-JUG-TULIP
Device Lot NumberE4315981
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown